MAUDE Adverse Event Report: ZIMMER BIOMET, INC. OSS CMNTD PROX TIB STEM 13X150; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. OSS CMNTD PROX TIB STEM 13X150; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Subluxation (4525); Swelling/ Edema (4577)
Date of Event 06/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a left knee revision approximately 1.5 years post implantation due to pain, swelling, subluxation of the patella, aseptic loosening, and difficulty ambulating.During the revision, heterotopic ossification to bone was noted.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: product id: 150375.- oss cemented im stem - 093670 150422 - oss mod tib baseplate - 489220 161010 - oss rs 7 cm ellip seg fmrl-lt- 584970 150493 - oss reinforced yoke - 570110 150476 - oss poly tibial bushing - 752840 150478 - oss poly lock pin - 630600 161035 - oss rs axle - 994070 150415 - oss poly tibial bushing - 022530 161034 - oss rs poly fem bushings set/2 - 494980 unknown palacos cement the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-00592.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component (annex g) code is mechanical (g04) - stem.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: initial operative notes were not provided.However, office visits after the surgery found no issues and the implant was functioning as expected.After 1 year, the patient experienced pain and swelling with no instability.On office visit approximately 16 months post implantation, bone scan examination found that the femur and tibial stem were uptake at the bottom of the stem.The surgeon stated that ¿this is aseptic loosening at the tips of the stems, this is almost expected given the fact that i did not use porous stems, which would have been quite a problem should we have been dealing with a persistent infection.It is almost expected given the fact that he is relatively young and still has a labor job¿ the patient continues to have experienced pain and started using assistive devices for ambulation.No sign of infection or redness, drainage, edema, bruising or tenderness were found.Patient was revised 18 months post implantation, but no operative notes were provided for the review.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OSS CMNTD PROX TIB STEM 13X150
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16713494
Report Number0001825034-2023-00733
Device Sequence Number16546581
Product Code JDI
UDI-Device Identifier00880304239678
UDI-Public(01)00880304239678(17)300713(10)809070
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K123501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number150446
Device Lot Number809070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight115 KG